Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 74, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 13, 2021, 3:41 PM CDT for Montgomery County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 3:41 PM CDT (20:41 UTC)
- Expired
- Jul 13, 2021, 4:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Montgomery County, TX
The radar
The Houston radar (KHGX), 103 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2962 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508
WUUS54 KHGX 132041
SVRHGX
TXC339-132115-
/O.NEW.KHGX.SV.W.0074.210713T2041Z-210713T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
341 PM CDT Tue Jul 13 2021
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Southwestern Montgomery County in southeastern Texas...
* Until 415 PM CDT.
* At 340 PM CDT, a severe thunderstorm was located over Pinehurst,
moving northwest at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Pinehurst and Magnolia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3019 9561 3015 9568 3023 9581 3027 9580
3036 9566
TIME...MOT...LOC 2040Z 147DEG 11KT 3020 9566
HAIL...1.00IN
WIND...<50MPH
$$
Cady2 follow-up statements
587
WWUS54 KHGX 132059
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
359 PM CDT Tue Jul 13 2021
TXC339-132115-
/O.CON.KHGX.SV.W.0074.000000T0000Z-210713T2115Z/
Montgomery TX-
359 PM CDT Tue Jul 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN MONTGOMERY COUNTY...
At 359 PM CDT, a severe thunderstorm was located near Magnolia, or
near Pinehurst, moving northwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pinehurst and Magnolia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3019 9561 3015 9568 3023 9581 3027 9580
3036 9566
TIME...MOT...LOC 2059Z 147DEG 11KT 3025 9570
HAIL...1.00IN
WIND...60MPH
$$162
WWUS54 KHGX 132109
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
409 PM CDT Tue Jul 13 2021
TXC339-132119-
/O.EXP.KHGX.SV.W.0074.000000T0000Z-210713T2115Z/
Montgomery TX-
409 PM CDT Tue Jul 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY COUNTY
WILL EXPIRE AT 415 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3019 9561 3015 9568 3023 9581 3027 9580
3036 9566
TIME...MOT...LOC 2109Z 147DEG 11KT 3027 9572
$$
CadyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:42 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 13, 12:42 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1242 PM CDT Tue Jul 13 2021 .AVIATION [18Z TAF Issuance]... VFR this afternoon, with scattered showers and storms. Storms fall apart as the sun goes down, with light/VRB winds. Some clouds at MVFR expected towards dawn - a CIG is possible, but only explicitly in the TAF at CLL, UTS, and CXO. Rinse and repeat tomorrow. && .PREV DISCUSSION /Issued 403 AM CDT Tue Jul 13 2021/... SHORT TERM [Today Through Wednesday Night]... At 200 AM, high pressure was located over the eastern Gulf of Mexico with a light onshore wind and temperatures generally in the lower 70's. Satellite derived PW imagery shows PW values around 1.70 inches over the SW zones with a minimum value of around 1.50 inches over the Central zones and then back to around 1.60 inches over the NE zones. Fcst soundings don't show a lot of saturation today with Pw values hovering between 1.70-1.80 inches by mid afternoon. Despite soundings showing a weak cap near 850 mb, the cap looks breakable with some heating. Convective temperatures today are around 90 degrees so there should be a few, mainly afternoon showers and isolated thunderstorms. 850 mb temperatures are around 20.5 - 21.5 C so MaxT values should top out in the lower and mid 90's. Any residual precipitation should wane early this evening with generally clear skies overnight. 850 mb temps cool by 12z Wednesday with 850 temps around 19 C. Capping in the 850 mb looks considerably lower on Wednesday with convective temperatures in the upper 80's. Pw values look a bit higher and show top out between 1.90-2.00 inches so feel rain chances will be a bit higher on Wednesday than today. Will trend MaxT a little cooler and PoPs a bit higher for Wednesday. Will carry some residual PoPs into the evening over the western zones but feel activity will end quickly with the loss of heating. Skies will clear in the evening but clouds will increase after 06z into Thursday morning. The cloud cover should allow for warmer MinT values by Thursday morning. 43 LONG TERM [Thursday Through Tuesday]... The synoptic pattern for the majority of the long term will be remaining mostly the same meaning there will not be much variance to our weather. A weak upper level trough will be moving across the Upper Midwest into the Great Lakes region with one center of high pressure located over the Desert Southwest and another located over the Southeast. While there will not be much of driving force for precipitation in our neck of the woods, PWATs will be remaining around 2 inches through the weekend. So between daytime heating and the seabreeze, expect showers and thunderstorms to pop up along the coast each afternoon. The chance of showers will be lowest (though not completely zero) Sunday into Monday as the upper level high pressure to the east slides westward across Texas. Meanwhile the ridge over the Desert Southwest strengthens and extends across much of the western half of the US by Monday. This shifting high pressure helps to dig a trough across the Central Plains Monday into Tuesday bringing a broad boundary extending across East Texas. This will increase precipitation chances across the northern third of our area starting Tuesday and beyond. Temperatures will be not changing much through the long term with afternoon high temperatures in the low to mid 90s (with heat indices in the triple digits) and overnight lows in the mid to upper 70s inland and near 80 at the coast. Fowler MARINE... Looking like a rather pleasant week across the waters. Light to moderate onshore flow will continue through the start of next week with seas remaining around 2 to 4 feet. Isolated to scattered showers and thunderstorms will be possible each day, mainly during the morning and early afternoon hours. Rip current threat will remain low through the week. Fowler && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 73 90 73 91 74 / 20 30 20 30 0 Houston (IAH) 75 90 75 91 76 / 10 50 10 50 10 Galveston (GLS) 82 88 81 88 81 / 10 30 10 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...43 LONG TERM...Fowler AVIATION...Luchs MARINE...Fowler
In the hours before
Special weather statement, Jul 13, 3:18 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 318 PM CDT Tue Jul 13 2021 TXZ198-199-212-213-132100- Grimes TX-Waller TX-Inland Harris TX-Montgomery TX- 318 PM CDT Tue Jul 13 2021 ...THUNDERSTORM IN NORTHWEST HARRIS COUNTY MAY PRODUCE STRONG WIND GUSTS... At 317 PM CDT, Doppler radar was tracking a strong thunderstorm near Tomball, moving northwest at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tomball, Pinehurst, Waller, Magnolia and Stagecoach. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3027 9580 3010 9556 2996 9566 3007 9595 TIME...MOT...LOC 2017Z 122DEG 10KT 3005 9568 Cady
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:56 PM CDT | River Flood Warning | HGX | Madison, Walker | 25 hr |
| Jul 13, 3:18 PM CDT | Special Weather Statement | HGX | Waller | 42 min |
| Jul 13, 3:18 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 27 min |
| Jul 13, 3:57 PM CDT | Special Weather Statement | HGX | Waller | 63 min |
| Jul 13, 4:48 PM CDT | Special Weather Statement | HGX | Washington | 57 min |
| Jul 13, 5:11 PM CDT | Special Weather Statement | HGX | Brazos, Burleson | 64 min |
| Jul 13, 5:39 PM CDT | Special Weather Statement | HGX | Harris | 66 min |
| Jul 13, 6:04 PM CDT | Special Weather Statement | HGX | Houston, Madison, Trinity | 71 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.